Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2007, 4:14 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 4:14 PM PDT (23:14 UTC)
- Expired
- Jul 26, 2007, 6:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 262318 FFWVEF CAC071-270115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 414 PM PDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 615 PM PDT. * AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE STATE ROUTE 62 EAST OF TWENTYNINE PALMS. RADAR INDICATES THAT UP TO TWO INCHES OF RAIN HAD FALLEN JUST TO THE EAST OF TWENTYNINE PALMS ALONG STATE ROUTE 62 BETWEEN MILE MARKERS 39 AND 53. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3417 11594 3404 11598 3404 11570 3417 11569 $$ BELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:30 PM PDT, 44 minutes earlier.
Area forecast discussion, Jul 26, 3:30 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT THU JUL 26 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING FRIDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. HOWEVER...COVERAGE IS LESS TODAY THAN THE PAST TWO DAYS. LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY HAS BEEN CONVECTION FREE SO FAR DUE TO THE EXTENSIVE CLOUD COVER FOR MUCH OF THE DAY. STILL EXPECT A FEW ISOLATED STORMS IN THOSE AREAS AS SOME AFTERNOON HEATING WILL OCCUR. EXPECT STORMS TO CONTINUE INTO THE EVENING HOURS AND WILL BE OUTFLOW DOMINATED WITH HEAVY RAIN BEING THE MAIN CONCERN...ALTHOUGH SOME SEVERE WINDS MAY ALSO OCCUR. BEYOND TODAY...MID LEVEL RIDGE SLOWLY RETROGRADES OUR WAY FROM THE ROCKIES...AND MOISTURE GRADIENT ROTATES CLOCKWISE IN RESPONSE. THIS WILL KEEP THE FOCUS FOR STORMS WITH GREATER PRECIPITATION EFFICIENCY OVER THE SOUTHERN ZONES. TEMPERATURES WILL REMAIN HIGHLY DEPENDENT ON PRESENCE/TIMING OF CLOUDS AND PRECIP. CONFIDENCE IS MODERATE TO HIGH IN A VERY SLOW OVERALL WARMING TREND AS HEIGHTS RISE THROUGH THE SHORT TERM...BUT VERY LOW IN ANY POINT FORECAST FOR REASONS MENTIONED ABOVE. .LONG TERM...NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST. HIGH BECOMES A BIT NEBULOUS AND ELONGATED IN THE LATEST MODEL RUNS. HOWEVER IT GENERALLY STAYS OVER THE REGIONS THE ENTIRE TIME. STILL LOOKING AT DIURNAL RECYCLING OF MOISTURE OVER MOST OF THE REGION NEXT WEEK. THE GFS AND TO SOME EXTENT THE ECMWF HINT AT ANOTHER PUSH AND REPLENISHMENT OF MOISTURE INTO THE AREA TUESDAY AND WEDNESDAY WHILE DGEX HAS RIDGE SITUATED SO THAT MOISTURE IS SUPPRESSED. WILL LEAVE POP FORECAST ALONE AND JUST KEEP THE SLIGHT CHANCE POPS AS IS. TEMPERATURE GUIDANCE STILL CALLS FOR COOLER TEMPERATURES THAN WE HAVE OUT...HOWEVER QUICK LOOK AT ENSEMBLE AVERAGES SHOWS OPERATIONAL GFS A BIT TOO COOL. DID TWEAK TEMPERATURES DOWN A DEGREE OR TWO ANYWAY. && .AVIATION...FOR MCCARRAN...A DIURNAL PATTERN OF FEW CLOUDS IN THE MORNING FOLLOWED BY BUILDING CUMULUS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON. THERE A 20 TO 30 PERCENT CHANCE OF AN AFTERNOON AND EARLY EVENING THUNDERSTORM AT MCCARRAN THIS EVENING AND THE NEXT FEW DAYS. WINDS WILL BE LIGHT AND UNDER 10 KNOTS EXCEPT NEAR THUNDERSTORMS AND OUTFLOW BOUNDARIES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SAME PATTERN FOR THE NEXT FEW DAYS...SCT TO BKN MID LEVEL DEBRIS CLOUDS IN THE MORNING HOURS FOLLOWED BY THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 3:48 AM PDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT THU JUL 26 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 348 AM PDT THU JUL 26 2007 /348 AM MST THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. MORGAN
In the hours before
Local storm report, Jul 26, 2:25 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HEAVY RAIN TWENTYNINE PALMS 34.14N 116.07W
07/26/2007 E0.00 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED RAINFALL RATE OF 2 INCH/HR WITH A 60 MPH
WIND GUSTS. WATER BEGINNING TO COVER THE ROADS.
&&
81Local storm report, Jul 26, 2:27 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/25/2007 CLARK NV EMERGENCY MNGR
WATER OVER SEVERAL ROADS INCLUDING AQUESTRIAN AND MAGIC
ROADS. LOCAL GAUGES REPORTED 1 INCH OF RAIN.
&&
81Local storm report, Jul 26, 2:56 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
07/25/2007 MOHAVE AZ EMERGENCY MNGR
ROADS CLOSED DUE TO DEBRIS BEING WASHED ACROSS THEM
INCLUDE CHINO RD EAST OF MCNEAL RD AND VERDE RD AT
REDWALL DRIVE.
0200 PM FLASH FLOOD 17 S MEADVIEW 35.75N 114.07W
07/25/2007 MOHAVE AZ EMERGENCY MNGR
SOUTH PIECE FERRY RD NORTH OF DOALN SPRINGS, N. SIERRA
RD, N. GEN RD, AND VAN NUYS ST CLOSED DUE TO DEBRIS AND
WATER ACROSS THE ROAD.
&&
81Local storm report, Jul 26, 3:19 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
07/24/2007 MOHAVE AZ EMERGENCY MNGR
*** 2 FATAL *** TWO MALES AGES 67 AND 45 TRIED TO CROSS A
WASH AT EMERY PARK RD AND ZUNI DRIVE NORTH OF HIGHWAY 68.
THE TRUCK THEY WERE RIDING IN WAS WASHED DOWN THE ROAD
AND ROLLED SEVERAL TIMES.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Jul 25, 6:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Jul 26, 2:09 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 26, 4:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.